Alert archive / Nevada / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Jan 26, 2008, 3:39 PM PST for Inyo County, California; 4 counties in Nevada. It took effect at Jan 26, 2008, 10:00 PM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 3:39 PM PST (23:39 UTC)
- In effect from
- Jan 26, 2008, 10:00 PM PST
- Expired
- Jan 28, 2008, 4:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 262339 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 339 PM PST SAT JAN 26 2008 ...HEAVY SNOW FOLLOWED BY INCREASING SOUTHWEST WINDS WILL IMPACT THE HIGHER MOUNTAINS OF INYO COUNTY CALIFORNIA AND SOUTHERN NEVADA TONIGHT THROUGH SUNDAY NIGHT... .A MAJOR STORM OFF THE CALIFORNIA COAST WILL BRING ABUNDANT PACIFIC MOISTURE TO SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AS IT SLOWLY MOVES INLAND TONIGHT AND ON SUNDAY. HEAVY SNOW CAN BE EXPECTED IN THE MOUNTAINS TONIGHT AND SUNDAY...ALONG WITH STRONG SOUTHWEST WINDS DEVELOPING SUNDAY NIGHT AND INTO MONDAY. CAZ519-521-522-270800- /O.UPG.KVEF.WS.A.0003.080127T0600Z-080128T1200Z/ /O.NEW.KVEF.WS.W.0002.080127T0600Z-080128T1200Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA 339 PM PST SAT JAN 26 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY FOR THE ELEVATIONS ABOVE THE 6000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY FOR THE EASTERN SIERRA SLOPES...THE WHITE MOUNTAINS OF INYO COUNTY...AND THE MOUNTAINS OF DEATH VALLEY NATIONAL PARK. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BEGIN TO SPREAD INTO THE MOUNTAINS OF INYO COUNTY LATE THIS EVENING AND CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY MORNING. NUMEROUS SNOW SHOWERS WILL THEN COMBINE WITH INCREASINGLY STRONG SOUTHWEST WINDS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR BLOWING AND DRIFTING SNOW. STORM TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND THREE FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ014-015-018-019-270800- /O.UPG.KVEF.WS.A.0003.080127T0600Z-080128T1200Z/ /O.NEW.KVEF.WS.W.0002.080127T0600Z-080128T1200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 339 PM PST SAT JAN 26 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY FOR THE ELEVATIONS ABOVE 6000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY FOR ESMERALDA AND CENTRAL NYE COUNTY...LINCOLN COUNTY...THE SHEEP RANGE...THE SPRING MOUNTAINS AND THE RED ROCK CANYON AREA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN AND SNOW WILL SPREAD INTO SOUTHERN NEVADA LATE THIS EVENING AND PERSIST THROUGH SUNDAY. INITIALLY...SNOW LEVELS MAY BE AT OR ABOVE 7000 FEET OVER MUCH OF SOUTHERN NEVADA BEFORE LOWERING SUNDAY AFTERNOON AND EVENING. CONTINUOUS SNOW SUNDAY MORNING SHOULD TAPER OFF TO SHOWERS SUNDAY AFTERNOON AS STRONG SOUTHWEST WINDS DEVELOP AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND TWO FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$
5 follow-up statements
000 WWUS45 KVEF 270732 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1132 PM PST SAT JAN 26 2008 ...HEAVY SNOW FOLLOWED BY INCREASING SOUTHWEST WINDS WILL IMPACT THE HIGHER MOUNTAINS OF INYO COUNTY CALIFORNIA AND SOUTHERN NEVADA TONIGHT THROUGH SUNDAY NIGHT... .A MAJOR STORM OFF THE CALIFORNIA COAST WILL BRING ABUNDANT PACIFIC MOISTURE TO SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AS IT SLOWLY MOVES INLAND TONIGHT AND ON SUNDAY. HEAVY SNOW CAN BE EXPECTED IN THE MOUNTAINS TONIGHT AND SUNDAY...ALONG WITH STRONG SOUTHWEST WINDS DEVELOPING SUNDAY NIGHT AND INTO MONDAY. CAZ519-521-522-271500- /O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA 1132 PM PST SAT JAN 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SNOW SPREAD INTO THE INYO COUNTY MOUNTAINS LATE THIS EVENING AND WILL CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY MORNING. NUMEROUS SNOW SHOWERS WILL THEN COMBINE WITH INCREASINGLY STRONG SOUTHWEST WINDS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR BLOWING AND DRIFTING SNOW. STORM TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND THREE FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ014-015-018-019-271500- /O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 1132 PM PST SAT JAN 26 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. RAIN AND SNOW WAS JUST SPREADING INTO SOUTHERN NEVADA LATE THIS EVENING. SNOW WILL PERSIST AT THE HIGHER ELEVATIONS AND COULD BE HEAVY AT TIMES THROUGH SUNDAY. INITIALLY...SNOW LEVELS WILL BE AT OR ABOVE 7000 FEET OVER MUCH OF SOUTHERN NEVADA BEFORE LOWERING TO NEAR 6000 FEET LATE SUNDAY AFTERNOON AND EVENING. CONTINUOUS SNOW SUNDAY MORNING SHOULD TAPER OFF TO SHOWERS SUNDAY AFTERNOON AS STRONG SOUTHWEST WINDS DEVELOP AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND TWO FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS45 KVEF 271306 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 506 AM PST SUN JAN 27 2008 ...HEAVY SNOW FOLLOWED BY INCREASING SOUTHWEST WINDS WILL IMPACT THE HIGHER MOUNTAINS OF INYO COUNTY CALIFORNIA AND SOUTHERN NEVADA TODAY AND TONIGHT... .A MAJOR STORM OFF THE CALIFORNIA COAST WILL BRING ABUNDANT PACIFIC MOISTURE TO SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AS IT MOVES INLAND TODAY. HEAVY SNOW CAN BE EXPECTED IN THE MOUNTAINS TODAY...ALONG WITH STRONG SOUTHWEST WINDS DEVELOPING TONIGHT AND INTO MONDAY. CAZ519-521-522-272330- /O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA 506 AM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 6000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR AREAS ABOVE 6000 FEET IN INYO COUNTY. SNOW IN THE INYO COUNTY MOUNTAINS WILL CONTINUE...HEAVY AT TIMES...THIS MORNING. THE SNOW WILL TAPER OFF TO SHOWERS THIS AFTERNOON AND TONIGHT...BUT INCREASINGLY STRONG SOUTHWEST WINDS WILL DEVELOP AND PRODUCE BLOWING AND DRIFTING SNOW. TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND THREE FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ014-015-018-019-272330- /O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 506 AM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 6000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR AREAS ABOVE 6000 FEET IN ESMERALDA...LINCOLN...AND CENTRAL NYE COUNTIES...AS WELL AS THE SPRING MOUNTAINS AND SHEEP RANGE IN CLARK COUNTY. SNOW WILL PERSIST IN THE HIGHER ELEVATIONS OF SOUTHERN NEVADA THIS MORNING...AND COULD BE HEAVY AT TIMES. SNOW LEVELS WILL BE AT OR ABOVE 7000 FEET THIS MORNING BEFORE LOWERING TO NEAR 6000 FEET LATE THIS AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF TO SHOWERS THIS AFTERNOON AND EVENING...BUT STRONG SOUTHWEST WINDS WILL DEVELOP AND PRODUCE BLOWING AND DRIFTING SNOW. TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND TWO FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ MORGAN
000 WWUS45 KVEF 272345 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PST SUN JAN 27 2008 .A STRONG STORM OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND OVERNIGHT RESULTING IN SNOW...LOCALLY HEAVY AT TIMES ACROSS THE SOUTHERN SIERRA AND MOUNTAINS OF SOUTHERN NEVADA TONIGHT. IN ADDITION STRONG SOUTHWEST WINDS MAY DEVELOP TONIGHT AND INTO MONDAY. NVZ014-015-018-019-280800- /O.CAN.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ /O.NEW.KVEF.SN.Y.0007.080127T2345Z-080128T1200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 345 PM PST SUN JAN 27 2008 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 6000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE ELEVATIONS ABOVE 6000 FEET FOR ESMERALDA AND CENTRAL NYE COUNTY...LINCOLN COUNTY...THE SHEEP RANGE...THE SPRING MOUNTAINS AND THE RED ROCK CANYON AREA. THE WINTER STORM WARNING HAS BEEN CANCELLED. OCCASIONAL SNOW WILL BE SEEN THIS EVENING BEFORE TAPERING OFF TO SNOW SHOWERS LATE TONIGHT AND INTO MONDAY. BRIEF LOCALLY HEAVY SNOW IS POSSIBLE...BUT ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED TO REACH WINTER STORM LEVELS. HOWEVER ADDITIONAL SNOW TOTALS ABOVE THE 6000 FOOT LEVEL OF BETWEEN 4 AND 7 INCHES CAN BE EXPECTED BY MONDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ CAZ519-521-522-280800- /O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA 345 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY ABOVE THE 6000 FOOT LEVEL... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE ELEVATIONS ABOVE 6000 FEET FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY AND THE MOUNTAINS OF DEATH VALLEY NATIONAL PARK... SNOW IN THE INYO COUNTY MOUNTAINS WILL CONTINUE...HEAVY AT TIMES...THIS EVENING BEFORE TURNING TO SHOWERS OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF BETWEEN ONE AND THREE FEET MAY BE SEEN OVER THE HIGHER ELEVATIONS BY MONDAY MORNING. IN ADDITION...STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP OVERNIGHT WHICH WILL LIKELY CREATE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS45 KVEF 280706 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1106 PM PST SUN JAN 27 2008 .A STRONG STORM OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND OVERNIGHT RESULTING IN SNOW...LOCALLY HEAVY AT TIMES ACROSS THE SOUTHERN SIERRA AND MOUNTAINS OF SOUTHERN NEVADA TONIGHT. IN ADDITION STRONG SOUTHWEST WINDS WILL PERSIST OVERNIGHT INTO MONDAY. CAZ519-521-522-281200- /O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA 1106 PM PST SUN JAN 27 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. SNOW HAS BEEN HEAVY AT TIMES WITH GUSTY WINDS ACROSS THE INYO COUNTY MOUNTAINS THIS EVENING. ASPENDELL REPORTED WIND GUSTS TO 54 MPH WITH 17 INCHES OF SNOW AS OF ABOUT 730 PM WITH SNOW STILL FALLING. SNOW WILL BECOME MORE SHOWERY IN NATURE OVERNIGHT BUT THERE COULD STILL BE SOME MODERATE TO HEAVY SNOW. TOTAL SNOW ACCUMULATIONS WILL BE BETWEEN ONE AND THREE FEET OVER THE HIGHER ELEVATIONS BY MONDAY MORNING. IN ADDITION...STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ014-015-018-019-281200- /O.CON.KVEF.SN.Y.0007.000000T0000Z-080128T1200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 1106 PM PST SUN JAN 27 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. OCCASIONAL SNOW SHOWERS ARE EXPECTED OVERNIGHT ACROSS THE AREA WITH BRIEF LOCALLY HEAVY SNOW POSSIBLE. STORM TOTALS ABOVE THE 6000 FOOT LEVEL OF BETWEEN 4 AND 7 INCHES CAN BE EXPECTED BY MONDAY MORNING. GUSTY WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW. SNOW WILL TAPER OFF BY EARLY MONDAY MORNING BUT SNOW SHOWERS WILL LIKELY DEVELOP AGAIN BY MONDAY AFTERNOON AS A COLD FRONT MOVES DOWN FROM THE NORTH. AT THIS TIME WIDESPREAD HEAVY SNOW IS NOT EXPECTED WITH THE COLD FRONT BUT LOCAL AMOUNTS UP TO 3 INCHES ARE POSSIBLE IN LINCOLN COUNTY. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 281233 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 430 AM PST MON JAN 28 2008 CAZ519-521-281800- /O.EXP.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ /O.NEW.KVEF.WS.W.0003.080128T1229Z-080128T1800Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 430 AM PST MON JAN 28 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. SNOW WILL CONTINUE EARLY THIS MORNING THEN BEGIN TO TAPER OFF. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. ALSO...STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ522-281330- /O.EXP.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/ DEATH VALLEY NATIONAL PARK- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA 430 AM PST MON JAN 28 2008 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT FOR THE MOUNTAINS AROUND DEATH VALLEY NATIONAL PARK. NO ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED TODAY. $$ NVZ014-015-018-019-281330- /O.EXP.KVEF.SN.Y.0007.000000T0000Z-080128T1200Z/ ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... THE TOWN OF MT CHARLESTON 430 AM PST MON JAN 28 2008 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT FOR THE HIGHER TERRAIN OF SOUTHERN NEVADA. SCATTERED SNOW SHOWERS WILL CONTINUE TODAY BUT SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED. $$ JGA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 3:15 PM PST, 24 minutes earlier.
Area forecast discussion, Jan 26, 3:15 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PST SAT JAN 26 2008
.SYNOPSIS...A STRONG PACIFIC STORM OFF THE CALIFORNIA COAST WILL
MOVE EAST LATE TONIGHT AND ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT SUNDAY NIGHT. THIS WILL RESULT IN WIDESPREAD RAIN AND
SNOW...LOCALLY HEAVY AT TIMES...BEGINNING LATE TONIGHT AND LASTING
THROUGH MUCH OF SUNDAY. ALTHOUGH IMPROVING CONDITIONS WILL BE SEEN
BY LATE SUNDAY...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH
NEXT WEEK.
&&
.SHORT TERM...UPPER LOW OFF THE WEST COAST TO SLOWLY SHIFT EAST
OVERNIGHT WITH CUTOFF LOW BECOMING AN OPEN WAVE BY 18Z SUNDAY AND
THEN SHIFTING OVER THE CWA SUNDAY AFTERNOON AND NIGHT. SUBTROPICAL
MOISTURE PLUME AHEAD OF LOW SHIFTING INTO SOUTHERN CALIFORNIA WITH
PLUME AND LOW MOISTURE/DYNAMICS BECOMING INTEGRATED OVER CALIFORNIA
BY 12Z SUNDAY...RESULTING IN AN INCREASING CHANCE OF PRECIPITATION
ACROSS THE CWA AFTER 06Z SUNDAY...WITH WIDESPREAD PRECIPITATION
ACROSS THE CWA ON SUNDAY. DECREASING STABILITY WITH NEGATIVE LI/COLD
AIR ALOFT TO BRING THE POSSIBILITY OF TSTORMS TO MUCH OF THE
SOUTHERN PORTION OF THE CWA ON SUNDAY TOO. AS SYSTEM TRACKS EAST
SUNDAY NIGHT...IMPROVING CONDITIONS LOOKED FOR INTO MONDAY...HOWEVER
BOTH NAM/GFS SHOWING WEAK IMPULSE CROSSING OVER THE AREA ON MONDAY
FOR CONTINUED SHOWERS MOST AREAS...THEN NORTHWEST/DRIER FLOW MONDAY
NIGHT INTO THE FIRST PART OF TUESDAY. FIRST PROBLEM WITH THIS
OVERALL SCENARIO IS SUBTROPICAL SOURCE OF INITIAL MOISTURE/WARM AIR.
SNOW LEVELS TO BEGIN FAIRLY HIGH BEFORE LOWERING INTO SUNDAY AND
SUNDAY NIGHT. HOWEVER PRECIP AMOUNTS WARRANT UPGRADING THE WINTER
STORM WATCH TO A WARNING...BUT WILL CONTINUE TO HIGHLIGHT THE HIGHER
TERRAIN. NEXT ISSUE IS THAT THE NAM/GFS ARE IN EXCELLENT AGREEMENT
WITH HEAVY QPF ACROSS THE SAN BERNARDINO MOUNTAINS BTWN 06-18Z
SUNDAY AND THEN ANOTHER STRONG AREA OF QPF ACROSS SOUTHERN MOHAVE
COUNTY BTWN 12Z SUNDAY AND 03Z MONDAY WITH AMOUNTS POSSIBLY IN THE
INCH TO INCH AND A HALF CATEGORY FOR THEIR RESPECTIVE PERIODS. WITH
THE POSSIBILITY OF CONVECTION...ESPECIALLY MOHAVE COUNTY...WILL GO
WITH A FLASH FLOOD WATCH FOR THESE AREAS. NEXT ISSUE IS WINDS.
FAIRLY LIGHT WINDS LOOKED FOR INTO SUNDAY...HOWEVER AS SYSTEM SHIFTS
EAST SUNDAY NIGHT AND MONDAY...SURFACE LOW AND WESTERLY FLOW ALOFT
LOOK LIKE THEY WILL COMBINE TO PRODUCE VERY GUSTY WINDS ACROSS
PORTIONS OF THE AREA. THE LATEST NMM 4KM RUN SHOWS POSSIBLE
DOWNSLOPE WINDS INTO THE OWENS VALLEY AND ALSO ON THE LEE OF THE
SPRING MOUNTAINS AFTER 12Z MONDAY...WHILE GRADIENT FLOW/50KT PLUS
FLOW AT 700MB ACROSS NORTHERN SAN BERNARDINO COUNTY ALL POINT TO
POSSIBLE HIGH WINDS...THUS A HIGH WIND WATCH FOR THESE AREAS. SEE
LATEST STATEMENTS FOR DETAILS. TEMPERATURES ARE THE LAST CHALLENGE
OF THE DAY...WITH CLOUDS/PRECIPITATION DICTATING FINAL DAYTIME HIGHS
TOMORROW AND MONDAY. MOS APPEARS TO BE A LITTLE TOO WARM...AND UNDER
CUT GUIDANCE INTO THE FIRST OF THE WEEK.
.LONG TERM...ANOTHER STORM SYSTEM IS FORECAST TO SHIFT ACROSS THE
AREA LATE TUESDAY INTO WEDNESDAY. THIS ONE HAS LESS MOISTURE TO WORK
WITH AND SHOWERS WILL BE CONCENTRATED MAINLY ACROSS THE SIERRA...
NORTHERN CWA AND MOHAVE COUNTY. GUSTY NORTH WINDS EXPECTED TO
DEVELOP BEHIND THE SYSTEM WEDNESDAY AS A COLD FRONT PASSES THROUGH
THE REGION. SURFACE HIGH PRESSURE DEVELOPS NORTH OF THE AREA WED NGT
MAINTAINING THE NORTHERLY FLOW INTO THURSDAY. NO MODEL CONSENSUS
BEYOND THURSDAY BUT WITH 500MB HIGH PRESSURE FORECASTED TO HOLD
STRONG WELL OFF THE WEST COAST...THE DOOR REMAINS OPEN FOR MORE
SYSTEMS THAT COULD IMPACT THE AREA WEATHER. CONFIDENCE REMAINS HIGH
THAT COOLER THAN NORMAL CONDITIONS WILL CONTINUE THROUGH THE WEEK.
&&
.AVIATION...FOR MCCARRAN...GENERALLY LIGHT WINDS AND HIGH LEVEL
CLOUDS ACROSS THE KLAS VALLEY THIS AFTERNOON WITH RAPIDLY INCREASING
MOISTURE OVERNIGHT. INITIAL CEILINGS THIS EVENING NEAR 15KFT AGL
LOWERING TO AROUND 6K FEET BY 08Z. MVFR CONDITIONS LIKELY AFTER 10Z
SUNDAY MORNING LASTING THROUGH 21Z SUNDAY AFTERNOON WITH CEILINGS
AOB 3KFT AGL. HEAVIER PERIODS OF RAIN COULD LOWER CIGS TO 1K FT AT
TIMES SUNDAY MORNING. WIND SPEED AND DIRECTION WILL BE VARIABLE
THROUGH MID AFTERNOON AND THEN INCREASE OUT OF THE SOUTHWEST 10 TO
15 KTS. VFR CONDITIONS EXPECTED MONDAY BUT WINDY CONDITIONS ARE
EXPECTED TO DEVELOP IN THE MORNING AND LAST THROUGH THE DAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM SYSTEM OFF THE WEST COAST WILL BRING
MUCH LOWER CEILINGS AREA WIDE SUNDAY THROUGH MONDAY MORNING. MAINLY
HIGH CLOUDINESS AND GENERALLY LIGHT SOUTH TO SOUTHWEST WINDS WILL
CONTINUE THROUGH THE AFTERNOON WITH THE EXCEPTION OF GUSTS TO 30 KTS
IN THE OWENS VALLEY AND GUSTY EASTERLY WINDS IN WESTERN SAN
BERNARDINO COUNTY. CONDITIONS DETERIORATE OVERNIGHT FROM SOUTH TO
NORTH AS RAIN AND SNOW SPREAD INTO THE AREA. CEILINGS AREA WIDE
GENERALLY EXPECTED TO BE BELOW 3K FEET WITH AREAS OF LOWER CIGS AND
VISIBILITIES WHERE MODERATE TO HEAVY RAIN AND SNOW SET UP. STRONG
WINDS DEVELOP ACROSS THE SOUTHERN REGIONS OF THE CWA AND IN THE
SIERRA. THIS WILL LIKELY CAUSE SEVERE TURBULENCE FROM MTN WAVE
ACTIVITY IN THE LEE OF THE SIERRA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING
THROUGH 4 AM MONDAY MORNING FOR NVZ014-015-018-019.
HIGH WIND WATCH IN EFFECT FOR LATE SUNDAY NIGHT THROUGH
MONDAY EVENING FOR NVZ017-019-020-022.
AZ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING FOR AZZ003
CA...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH
4 AM MONDAY MORNING FOR CAZ519-521-522.
HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING FOR CAZ519-520-521-522-523-524.
FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
SUNDAY AFTERNOON FOR CAZ525.
&&
JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 26, 4:13 AM PST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 413 AM PST SAT JAN 26 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-270800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 413 AM PST SAT JAN 26 2008 /513 AM MST SAT JAN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. RAIN AND SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST TONIGHT...AND WINTER STORM WATCHES ARE IN EFFECT FOR THE HIGHER TERRAIN OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. PLEASE REFER TO PRODUCT RNOWSWVEF FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH SUNDAY BEFORE TAPERING OFF MONDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AT THE HIGHER ELEVATIONS...RESULTING IN VERY HAZARDOUS TRAVEL CONDITIONS. STRONG WINDS ARE ALSO EXPECTED TO DEVELOP ON SUNDAY...WHICH COULD BRING BLOWING SNOW TO THE HIGHER ELEVATIONS AND DIFFICULT DRIVING CONDITIONS TO THE DESERTS. ANOTHER STORM IS EXPECTED TO AFFECT THE AREA ON WEDNESDAY...BUT IT WILL NOT BE AS STRONG AS THE ONE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:52 PM PST | Flash Flood Watch | VEF | San Bernardino | 20 hr |
Nearby
Winter Storm Warnings in Nevada, 2008Winter Storm Warnings in California, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.